MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX ST MESH; SURGICAL MESH
Catalog Number 1200015
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Unspecified Infection (1930); Inflammation (1932); Seroma (2069)
Date of Event 10/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided and review of the medical records, we are unable to determine to what extent, if any, the bard device may have caused or contributed to the patients postoperative seroma formation and subsequent infection.Seroma formation is a known inherent risk of surgery including hernia repair, abdominoplasty and liposuction all of which were performed on the patient on (b)(6) 2017.Based on medical record review the cause for the postoperative seroma formation and subsequent infection is unknown.No conclusion can be made.A lot number was not provided, without a lot number a review of the manufacturing records is not possible.Seroma formation is identified in the instructions-for-use as a possible complication.Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
The following is based on medical records: (b)(6) 2017 - the patient was diagnosed with a unilateral inguinal hernia, umbilical hernia, lipodystrophy and underwent repair of multiple abdominal hernias, abdominoplasty and liposuction.During this procedure the patient was implanted with a bard/davol phasix st mesh.On (b)(6) 2017 - the patient had follow up office visit with complaints of right groin pain.On (b)(6) 2017, (b)(6) 2017 - the patient underwent an ultrasound guided, left anterior abdominal wall subcutaneous seroma aspiration procedure.On (b)(6) 2017 - the patient was diagnosed with an infection and inflammatory reaction due to the mesh (phasix st) implant and underwent an ultrasound guided, left anterior abdominal wall subcutaneous seroma aspiration procedure.On (b)(6) 2017 - the patient underwent an abdominal wall exploration with removal of the bard/davol phasix st mesh with a post operative surgical drain placed.The following was reported by the contact: the patient currently works out regularly; however, is having difficulty with abdominal exercising and strengthening and has been experiencing a lot of swelling and soreness in the area of her ventral hernia repair.The patient has consulted with a couple different surgeons who stated they cannot help her.

Brand Name
PHASIX ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key8709643
Report Number1213643-2019-05180
Device Sequence Number2090900
Product Code OWT
UDI-Device Identifier00801741095290
UDI-Public(01)00801741095290
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1200015
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2019
Initial Report FDA Received Date06/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient Weight65